Post Cardioversion

1 year on from my Cardioversion, and my heart is still not quite right. Still in normal rhythm, but really feel tight chested in stressful situations. Does a Cardioversion actually leave scarring or damage the heart in any way? Does it take a few years to recover or am I just noticing it more? Be good to hear other people's experiences post CV.

6 Replies

oldestnewest
  • Hi Marko

    No there are usually no after effects of a CV, it either puts you back into rhythm or not, and I think it's fair to say seldom does any damage.

    It's more likely to be something else, but if you are worried ask your doctor for an ECG

    Be well

    Ian

  • Mark, maybe you should get checked out, bearing in mind though that us AF'ers are often quite highly tuned in to our heart's activities.

    I'm not aware of CV's doing any permanent damage to the heart even though I have undergone a total of 14 ( & counting ) over the years as a result of persistent ( not permanent ) fast AF.I have often asked this as I used to find it hard to believe that ' shocking ' didn't do some damage ! ( Since my ablations I have found that I usually go back into SR with one zap ).

    Regards Sandra

  • Taking magnesium may help if you have not tried that. If you have not, I suggest that you do some research about magnesium on this site and others.

  • I do actually, and it helps, also made made some magnesium oil which seems to get to work faster. May I ask what type and how much and what type you take? I'm using mag' chloride, and mag citrate but tend to take it when stress levels go up and not every day. Perhaps I should?

  • From many posts on this site, it is evident that those who take magnesium take many different types from many different manufacturers probably partly dependent upon the country in which each person lives. Which ones are ideal for you may be determined by a person trained in all the types of magnesium.

    After much research, I tried a few products and continue to try others to see if the result is helpful. Not very scientific I am afraid. I don't take drugs so maybe I can determine the impact more readily than people who have drugs in the mix. Who knows??? For now I take these products all found on the nationalnutrition.ca site which if you click on the bottle will give details about the product. In AOR's TLC-3 are many ingredients including 340 mg of a mixture of magnesium carbonate and ascobate. In AOR's Cardi-Mag 2.0 is 770 mg of magnesium orotate, 50 mg of elemental magnesium, and 720 mg of oratic acid. In a Natural Factor product is 125 mg of magnesium (HVP chelate). I take the first one mid morning, the second before I go to bed and the third after the evening meal. Apparently vitamin D is needed to ensure magnesium has the desired impact so I take it also.

    Taking these seems to have helped calm the heart but I can still get the odd short duration AF always at 12:00 am or 1:00 am in the morning if I eat something during the day that seems to be a trigger. I have a few of these triggers it seems. If there actually is a trigger, why AF happens long after I have encountered the trigger is a mystery to me. I take a lot of other supplements for other reasons so how all these and food impact the heart is difficult to know. For me, the drugs I tried were a far worse alternative and the doctors I saw did not seem to have a drug solution and were very much against supplements; so for now I am flying on my own. I don't have AF often enough to consider ablation.

    If you want more details, send me a message and I will get back to you.

  • Hi - is the taking of magnesium recommended by your doctor (EP) ?

    I am on warfarin, bisoporal & simvaststin - does magnesium impact on the efficacy of warfarin ?

    Thanks,

    Susiebelle

You may also like...